Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 6, 2016, 2:25 PM CDT for Sevier County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 6, 2016, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WWUS84 KSHV 061925
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT AUG 6 2016
ARZ050-051-062015-
HOWARD AR-SEVIER AR-
225 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD AND
NORTHWESTERN SEVIER COUNTIES UNTIL 315 PM CDT...
AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLHAM...OR 8 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN AND GILLHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3414 9404 3403 9439 3410 9447 3419 9447
3419 9424 3427 9424 3427 9426 3435 9425
TIME...MOT...LOC 1925Z 226DEG 11KT 3416 9440
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:02 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 12:02 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1202 PM CDT SAT AUG 6 2016
.AVIATION...
Interesting TAF period setting up...especially later this
afternoon into the overnight periods. The center of the
large...expansive upper ridge had retrograded just enough
westward today that we will be under the influence of weak
northerly flow aloft across our northern and eastern terminal
locations. To go along with the slightly more favorable upper
level support is a nearly stalled surface frontal boundary which
was located near the S OK/N TX border into central AR. 12z progs
suggest this boundary will backdoor itself further into our region
from the northeast later today/tonight which could serve as an
additional focus for convection in the evening hours.
For this taf package...have prevailed VCTS at the TXK/ELD/MLU
terminals for the remainder of the daytime hours with tempo groups
to cover anything reductions in vsby or lowering of ceilings with
convection. There are some indications that we could see some
redevelopment of convection overnight in this dirty NW flow
pattern but have removed any weather mention in the terminals
after 07/03z or so.
13
&&
.PREV DISCUSSION... /issued 1106 AM CDT SAT AUG 6 2016/
DISCUSSION...
Fair skies will soon cloud up with cu with some already over our
southern tier. Our pwat in 1.9 this morning. There are some mid
clouds North which are associated with some outflow boundaries
that should act as a focal point for afternoon convection. No
changes to highs or pops, just updated with obs through 16z with
very few changes even there. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 100 78 99 78 / 30 20 30 20
MLU 97 77 96 76 / 30 20 40 20
DEQ 99 75 99 75 / 30 20 30 20
TXK 98 77 99 77 / 30 20 40 20
ELD 99 76 97 75 / 30 20 40 20
TYR 101 78 100 78 / 20 10 20 20
GGG 100 78 100 77 / 20 10 30 20
LFK 99 77 99 77 / 20 10 20 20
&&
.SHV Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ060-
061-070>073.
Heat Advisory until 7 PM CDT this evening for ARZ050-051-059.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ001>006-010>014-017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Excessive Heat Warning until 7 PM CDT this evening for TXZ153-
167.
Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>152-165-166.
&&
24/13Hazardous weather outlook, Aug 6, 12:34 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1234 PM CDT SAT AUG 6 2016 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 165-166-071745- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA-SAN AUGUSTINE- 1234 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARKANSAS...ADJACENT SOUTHEAST OKLAHOMA AND FOR MOST OF EASTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES AROUND 100 DEGREES...WHEN COMBINED WITH MODERATE HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 105 TO 109 DEGREES THIS AFTERNOON WITH A HEAT ADVISORY IS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN THE SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS WITH GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALL BE POSSIBLE IN THE STRONGER STORMS. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE NEW WEEK AND SLOWLY DIMINISH TO ISOLATED BY LATE WEEK. IN ADDITION AFTERNOON HEAT INDEX VALUES WILL CONTINUE AT OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ153-167-071745- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY- 1234 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA AND EXTREME DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES NEAR 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS AFTERNOON WITH AN EXCESSIVE HEAT WARNING IN EFFECT. PRECAUTIONS SHOULD BE TAKEN WHEN WORKING OR PLAYING OUTDOORS. SEEK FREQUENT BREAKS IN THE SHADE WITH WATER AND IF POSSIBLE AIR CONDITIONING. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE FOR SUNDAY AND INTO NEXT WEEK...INCREASING A BIT IN COVERAGE. IN ADDITION...HEAT INDEX VALUES WILL CONTINUE TO APPROACH 110 DEGREES DURING THE AFTERNOON HOURS AT LEAST THROUGH THIS WEEKEND. SOME PRECAUTIONS FOR HEAT WILL REMAIN AS THE AFTERNOON THUNDERSTORM COVERAGE SLOWLY DECREASE BY LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Aug 6, 1:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 143 PM CDT SAT AUG 6 2016 LAZ010-061930- DE SOTO LA- 143 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH UNTIL 230 PM CDT... AT 143 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MANSFIELD. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRAND CANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3206 9391 3212 9384 3206 9370 3195 9381 TIME...MOT...LOC 1843Z 310DEG 2KT 3206 9382 20
Special weather statement, Aug 6, 2:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 PM CDT SAT AUG 6 2016
LAZ018-062000-
NATCHITOCHES LA-
211 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES PARISH
UNTIL 300 PM CDT...
AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLEN...ROBELINE AND MARTHAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3171 9334 3171 9343 3173 9344 3185 9344
3190 9333 3189 9332 3189 9331 3175 9320
3162 9334
TIME...MOT...LOC 1911Z 055DEG 2KT 3179 9334
20Special weather statement, Aug 6, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT AUG 6 2016
ARZ050-051-062015-
HOWARD AR-SEVIER AR-
225 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD AND
NORTHWESTERN SEVIER COUNTIES UNTIL 315 PM CDT...
AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLHAM...OR 8 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN AND GILLHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3414 9404 3403 9439 3410 9447 3419 9447
3419 9424 3427 9424 3427 9426 3435 9425
TIME...MOT...LOC 1925Z 226DEG 11KT 3416 9440
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 53 min |
| Aug 6, 4:40 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Aug 5, 7:09 PM CDT | Special Weather Statement | SHV | Caddo | 51 min |
| Aug 6, 1:43 PM CDT | Special Weather Statement | SHV | De Soto | 47 min |
| Aug 6, 2:11 PM CDT | Special Weather Statement | SHV | Natchitoches | 49 min |
| Aug 6, 3:08 PM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| Aug 6, 3:26 PM CDT | Special Weather Statement | SHV | Bossier | 49 min |
| Aug 6, 3:55 PM CDT | Special Weather Statement | SHV | Bienville | 50 min |
| Aug 6, 3:57 PM CDT | Special Weather Statement | SHV | Grant | 48 min |
| Aug 6, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 59 min |
| Aug 6, 5:19 PM CDT | Special Weather Statement | SHV | Webster | 41 min |
| Aug 6, 5:42 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Claiborne, Webster | 3 hr |
| Aug 6, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Aug 6, 3:28 PM CDT | Special Weather Statement | SHV | Howard | 47 min |
| Aug 6, 3:46 PM CDT | Special Weather Statement | SHV | Miller | 44 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | SHV | Miller | 39 min |
| Aug 6, 3:01 PM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.